Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 19, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 11, 2017, 6:55 PM CDT for Webb County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2017, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 11, 2017, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 199 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 7:33 PM CDT | HAIL 2.5 | 10 E United South High, TX | VIDEO OF TENNIS BALL SIZE HAIL NEAR LAREDO RANCHETTES. LARGE TREE LIMBS ALSO BROKEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.9 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2072 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 641 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.5
The text
As transmitted.
179
WUUS54 KCRP 112355
SVRCRP
TXC479-120045-
/O.NEW.KCRP.SV.W.0019.170411T2355Z-170412T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
655 PM CDT TUE APR 11 2017
The National Weather Service in Corpus Christi has issued a
* Severe Thunderstorm Warning for...
Central Webb County in south central Texas...
* Until 745 PM CDT
* At 655 PM CDT, a severe thunderstorm was located near Botines, or
16 miles north of Laredo, moving south at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Laredo, Las Tiendas, Laredo International Airport, Botines, Unitec
Industrial Park, Ranchos Penitas West, United South High School,
Texas A&M International University, St Augustine High School South
Laredo, Doctors Hospital Of Laredo, Laredo Community College,
Laredo Country Club, Orvil and Callaghan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2744 9950 2749 9948 2750 9950 2750 9953
2757 9951 2761 9954 2760 9958 2761 9958
2764 9960 2764 9963 2763 9964 2763 9966
2765 9966 2766 9969 2794 9962 2794 9937
2743 9925
TIME...MOT...LOC 2355Z 003DEG 25KT 2778 9951
HAIL...1.25IN
WIND...60MPH
$$
TJC1 follow-up statement
143
WWUS54 KCRP 120028
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
728 PM CDT TUE APR 11 2017
TXC479-120045-
/O.CON.KCRP.SV.W.0019.000000T0000Z-170412T0045Z/
Webb TX-
728 PM CDT TUE APR 11 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL WEBB COUNTY...
At 727 PM CDT, a severe thunderstorm was located over Laredo, moving
south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Laredo, Laredo International Airport, Botines, Unitec Industrial
Park, St Augustine High School South Laredo, Doctors Hospital Of
Laredo, Laredo Community College, Laredo Country Club, Ranchos
Penitas West, Orvil, United South High School and Texas A&M
International University.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2744 9950 2749 9948 2750 9950 2750 9953
2757 9951 2761 9954 2760 9958 2761 9958
2764 9960 2764 9963 2763 9964 2763 9966
2765 9966 2766 9969 2787 9962 2787 9936
2743 9925
TIME...MOT...LOC 0027Z 003DEG 25KT 2755 9952
HAIL...1.00IN
WIND...60MPH
$$
TJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 6:43 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 11, 6:43 PM CDT, 12 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 643 PM CDT Tue Apr 11 2017 .DISCUSSION...Updated for the 00Z Aviation Discussion. && .AVIATION... Will have at least VCTS in the terminals til about 03Z, with TEMPOS also included. Did increase wind gusts as observations from surrounding storms have averaged 35 knots or greater. Otherwise, convection should end or be out of the area by 12/03Z with VFR conditions to start and easterly winds gradually coming down. Will have MVFR CIGS develop overnight and continue into the morning hours (and last as long as AOA 18Z Wednesday), but MVFR may take some time in developing based on guidance and time- heights (so am going with it, as this was also done in the 18Z terminal forecast). Winds become more SE with some higher winds in the afternoon with VFR conditions prevailing and no convection in the forecast. && .PREVIOUS DISCUSSION... /Issued 235 PM CDT Tue Apr 11 2017/ SHORT TERM (Tonight through Wednesday Night)... Main concern is the convection late this afternoon and early this evening (could make a last minute change before 330 PM). There are strong to isolated severe convection going on in the EWX area, primarily due to the frontal forcing as well as upslope flow along the escarpment. As the storms move SE later this afternoon, they will get into strong instability but the surface forcing will be greatly diminished (front well north). Ergo, am expecting to have some storms late this afternoon and into the evening, but everything should taper off not too long after sunset since the daytime heating driving the convection over our area will lose its heating source. Basically, have chance POPs for this afternoon (continuing but slight chance POPs all but extreme south (30 percent). Upper ridge and drier air will be in place on Wednesday and most of Wednesday night, so do not have rain mentioned on either period. Am going a bit warmer than the previous forecast for each period, as with lack of significant convection over the area tonight we probably will not see a thunderstorm cool-down. Basically, going on the higher side of guidance for temperatures. MARINE (Tonight through Wednesday Night)... Weak to moderate onshore flow with decreasing seas tonight. Most of the convection should stay inland, but could scape areas this evening closer to the Rockport-Port O'Connor area. Onshore flow increases Wednesday night where could see borderline SCEC. LONG TERM (Thursday through Tuesday)... Upper level high pressure system is progged to shift east Thu with a short wave approaching from the west. Low level moisture will be sufficient, mainly across western half of CWA, for isol SHRA's. Slightly deeper moisture and another more potent short wave is progged for Fri, continuing the slight chc of convection. The 20 pops for Thu/Fri may be too high given a capping inversion that the model soundings depict. Ridging Sat will lead to drier and warmer conditions. A series of upper disturbances and sufficient moisture will bring a slight chc Sun through Tue. The question through the period is how strong the capping inversion will be. Mx temps are expected to be near to slightly above normal with lows above normal. A weak to moderate onshore flow will persist through the extended. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 72 83 70 82 69 / 20 10 10 10 10 Victoria 67 82 66 82 64 / 20 10 10 20 10 Laredo 69 87 69 86 69 / 20 10 10 20 10 Alice 69 85 67 85 66 / 30 10 10 20 10 Rockport 71 82 71 77 71 / 20 10 10 10 10 Cotulla 67 85 66 85 66 / 20 10 10 20 10 Kingsville 69 85 68 84 67 / 30 10 10 10 10 Navy Corpus 73 82 72 76 71 / 20 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && GW/86...AVIATION
Hazardous weather outlook, Apr 11, 10:07 AM CDT, 8 hours 48 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Corpus Christi TX 1007 AM CDT Tue Apr 11 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-121515- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 1007 AM CDT Tue Apr 11 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected across South Texas today. A few of these storms could produce wind gusts 40 mph or higher or even small hail. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GW/JV/MB
In the hours before
Special weather statement, Apr 11, 3:35 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
335 PM CDT TUE APR 11 2017
TXZ234-112100-
Victoria-
335 PM CDT TUE APR 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL VICTORIA COUNTY...
At 334 PM CDT, a strong thunderstorm was located over Victoria,
moving southeast at 35 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Victoria, Guadalupe, Victoria Colony Creek Country Club, Dacosta,
Wood Hi, Bloomington, Victoria Detar Hospital North, Nursery,
Victoria Riverside Park, Placedo, Victoria College, Victoria Mall,
Saxet Lakes, Victoria Regional Airport, Telferner and Downtown
Victoria.
LAT...LON 2883 9671 2882 9672 2879 9669 2877 9670
2876 9667 2865 9681 2863 9686 2859 9693
2875 9717 2878 9716 2881 9719 2884 9719
2901 9704
TIME...MOT...LOC 2034Z 295DEG 33KT 2876 9696
TMTSpecial weather statement, Apr 11, 4:10 PM CDT, 2 hours 45 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 410 PM CDT TUE APR 11 2017 TXZ229-112145- La Salle- 410 PM CDT TUE APR 11 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LA SALLE COUNTY... At 410 PM CDT, a strong thunderstorm was located near Las Vegas, or 9 miles east of Big Wells, moving southeast at 25 mph. Winds in excess of 40 mph and half inch hail are possible with this storm. Locations impacted include... Cotulla, Millett, Gardendale and Woodward. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2827 9926 2838 9940 2864 9940 2865 9905 TIME...MOT...LOC 2110Z 297DEG 23KT 2855 9942 TJC
Special weather statement, Apr 11, 4:17 PM CDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
417 PM CDT TUE APR 11 2017
TXZ247-112145-
Calhoun-
417 PM CDT TUE APR 11 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CALHOUN COUNTY...
At 417 PM CDT, a strong thunderstorm was located near Port
O'Connor, moving southeast at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Seadrift, Port O'Connor, Long Mott, Matagorda Island State Park and
Indianola.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 2831 9633 2822 9662 2841 9677 2843 9676
2845 9678 2844 9680 2851 9685 2852 9649
2848 9643 2846 9642 2846 9641 2845 9640
2840 9637 2840 9638 2839 9639 2834 9633
TIME...MOT...LOC 2117Z 322DEG 29KT 2841 9651
TMTSpecial weather statement, Apr 11, 5:03 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
503 PM CDT TUE APR 11 2017
TXZ230-231-112230-
Live Oak-McMullen-
503 PM CDT TUE APR 11 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN AND
NORTHWESTERN LIVE OAK COUNTIES...
At 502 PM CDT, a strong thunderstorm was located over Crowther, or 9
miles northwest of Choke Canyon, moving southeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Choke Canyon, Calliham, Crowther, Cross, Whitsett and Esseville.
If you are on or near Choke Canyon Reservoir, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.
LAT...LON 2867 9807 2866 9809 2858 9804 2841 9852
2864 9864 2864 9834 2861 9833 2876 9813
TIME...MOT...LOC 2202Z 320DEG 20KT 2862 9839
TMTSpecial weather statement, Apr 11, 6:49 PM CDT, 6 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 649 PM CDT TUE APR 11 2017 TXZ243-120015- Nueces- 649 PM CDT TUE APR 11 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES COUNTY... At 648 PM CDT, strong thunderstorms were located from Corpus Christi Bayfront to Corpus Christi International Airport, moving southwest at 25 mph. Wind gusts of 40 to 50 mph are possible with these storms. Locations impacted include... Corpus Christi, Robstown, Driscoll, Corpus Christi International Airport, Flour Bluff, Corpus Christi Country Club, Christus Spohn Hospital South, Bay Area Medical Center, Corpus Christi Del Mar West Campus, Cole Park, Driscoll Childrens Hospital, Naval Air Station Cabaniss Field, Corpus Christi Del Mar East Campus, Clarkwood, Texas A&M University Corpus Christi, Waldron Field, Kings Crossing Golf Course, Petronila, North San Pedro and Corpus Christi Naval Air Station. LAT...LON 2783 9774 2777 9725 2756 9732 2769 9780 TIME...MOT...LOC 2348Z 030DEG 15KT 2776 9739 TMT
Special weather statement, Apr 11, 6:52 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
652 PM CDT TUE APR 11 2017
TXZ243-244-120015-
Nueces-San Patricio-
652 PM CDT TUE APR 11 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN NUECES
AND CENTRAL SAN PATRICIO COUNTIES...
At 651 PM CDT, strong thunderstorms were clustered from north of
Sinton to Odem to near Calallen, moving southwest at 15 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Sinton, Odem, St. Paul, San Patricio, Edroy, Annaville, Calallen,
Bluntzer and West Sinton.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 2787 9783 2816 9754 2815 9751 2817 9749
2815 9744 2813 9744 2814 9743 2814 9742
2813 9743 2812 9743 2812 9741 2811 9740
2812 9739 2810 9734 2782 9758
TIME...MOT...LOC 2351Z 030DEG 15KT 2798 9757
TMTThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 10:58 AM CDT | Special Weather Statement | CRP | San Patricio | 32 min |
| Apr 11, 2:52 PM CDT | Special Weather Statement | CRP | McMullen | 23 min |
| Apr 11, 2:56 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 49 min |
| Apr 11, 3:35 PM CDT | Special Weather Statement | CRP | Victoria | 25 min |
| Apr 11, 3:38 PM CDT | Severe Thunderstorm Warning | CRP | Calhoun | 37 min |
| Apr 11, 3:43 PM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 47 min |
| Apr 11, 4:10 PM CDT | Special Weather Statement | CRP | La Salle | 35 min |
| Apr 11, 4:17 PM CDT | Special Weather Statement | CRP | Calhoun | 28 min |
| Apr 11, 4:20 PM CDT | Special Marine Warning | CRP | 55 min | |
| Apr 11, 4:27 PM CDT | Severe Thunderstorm Warning | CRP | La Salle | 48 min |
| Apr 11, 4:41 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 34 min |
| Apr 11, 5:03 PM CDT | Special Weather Statement | CRP | McMullen | 27 min |
| Apr 11, 5:13 PM CDT | Special Marine Warning | CRP | 92 min | |
| Apr 11, 5:13 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 32 min |
| Apr 11, 5:16 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 29 min |
| Apr 11, 5:31 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 44 min |
| Apr 11, 5:42 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 48 min |
| Apr 11, 6:27 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 48 min |
| Apr 11, 6:35 PM CDT | Special Marine Warning | CRP | 55 min | |
| Apr 11, 6:49 PM CDT | Special Weather Statement | CRP | Nueces | 26 min |
| Apr 11, 6:52 PM CDT | Special Weather Statement | CRP | San Patricio | 23 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.